Tornadoes · United States · Texas · 2012
EF0 tornado, Randado, Texas, May 10, 2012
This EF0 tornado ran 0.1 miles across Jim Hogg County on May 10, 2012, touching down at 11:59 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 10, 2012
- Touchdown
- 11:59 PM CDT (04:59 UTC)
- Lifted
- 12:59 AM CDT (05:59 UTC)
- On the ground
- 60 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jim Hogg County
- Touchdown point
- 27.078, -98.885
- Lift-off point
- 27.078, -98.883
- Record number
- 1205102259-01
What the Weather Service recorded
Vigorous energy cycling around a seasonally strong upper level disturbance crashing into Texas brought a final round of potent thunderstorms through much of the Rio Grande Valley during the late night hours of May 10th into daybreak on May 11th. Initial severe thunderstorms and isolated tornadoes pummeled the Coastal Bend and South Texas Plains from Corpus Christi to near Laredo during the evening of the 10th. As night progressed, pockets of colder air behind the initial line pushed its west end southward; just before midnight, this end would link up with individual cells moving off the Sierra Madre west of Zapata County and form a separate, smaller line from Jim Hogg to Zapata County. This line quickly intensified and dumped heavy rain, high winds some large hail, and one confirmed tornado. As the line marched from the Ranchlands into the Rio Grande Valley, it weakened a bit; as the remnants neared the coast before daybreak, individual small rotating storms developed and redeveloped in Cameron County, with several reports of funnel clouds and at least one confirmed tornado in San Benito (just after 3 AM) from a few hours prior to until just after daybreak on the 11th.||While minor flooding was reported across some of the hilly terrain of the Rio Grande Plains, rainfall was more welcome in the Lower and Mid Valley, with many locations between San Benito, Harlingen, and McAllen receiving 1 to 2 inches of soaking. Frequent to excessive lightning strikes knocked out power to portions of the Rio Grande Valley as the intense storms passed; the lightning caused one structure fire in Pharr.
Jim Hogg County Sheriff's Office reported tornado briefly touched down at the intersection of Highway 16 and FM 649 in the vicinity of Randado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the tornado touched down at May 10, 11:06 PM CDT, 53 minutes earlier.
Area forecast discussion, May 10, 11:06 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1106 PM CDT THU MAY 10 2012 .DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/ DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR WW 273. NO OTHER CHANGES MADE AT THIS TIME. PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER AFTER SUNSET. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO 1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE MID 80S FRIDAY. /67/ LONG TERM /SATURDAY THROUGH THURSDAY/... THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE. A DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT... BRINGING AN END TO THE RAIN FOR THE REGION. WITH A WEAKLY NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK. ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE TUESDAY. EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK. THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION. TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20 KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT BACK SOUTHEAST. /67/ SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. NORTHEAST TO EAST WINDS AT SPEEDS AROUND 10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED SEAS REMAINING 4 FEET OR LESS. /53/ && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 86 74 86 / 80 60 20 20 BROWNSVILLE 75 86 75 87 / 80 60 20 20 HARLINGEN 74 87 73 88 / 80 60 20 20 MCALLEN 72 88 74 90 / 80 60 20 20 RIO GRANDE CITY 72 87 75 91 / 80 50 20 20 SOUTH PADRE ISLAND 77 82 76 83 / 80 60 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, May 10, 11:00 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT THU MAY 10 2012 TXZ248>257-120400- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS... HIDALGO...STARR...WILLACY...CAMERON AND KENEDY COUNTIES THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ150-155-170-175-120400- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO. .DAY ONE...TONIGHT. THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ130-132-135-120400- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 10, 7:12 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 712 PM CDT THU MAY 10 2012 TXZ248-110100- ZAPATA- 712 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORM APPROACHING NORTHERN ZAPATA COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN ISOLATED STRONG THUNDERSTORM ABOUT 14 MILES NORTHWEST OF SAN YGNACIO IN ZAPATA COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH...WILL AFFECT RURAL PORTIONS OF NORTHERN ZAPATA COUNTY THROUGH 800 PM. GUSTY WINDS 30 TO 40 MPH MAY OCCUR WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES. SPEECE
Special weather statement, May 10, 9:31 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 931 PM CDT THU MAY 10 2012 TXZ248-110330- ZAPATA- 931 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY... A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. SPEECE
Local storm report, May 10, 11:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST ZAPATA 26.89N 99.26W
05/10/2012 E70 MPH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WIND GUSTS OF 65 TO 70 MPH IN
DOWNTOWN ZAPATA AT THE INTERSECTION OF 5TH AVE AND
LINCOLN ST.
&&
EVENT NUMBER BRO1200106
EBLocal storm report, May 10, 11:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL ZAPATA 26.89N 99.26W
05/10/2012 E0.75 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL IN DOWNTOWN
ZAPATA AT THE INTERSECTION OF 5TH AVE AND LINCOLN ST.
&&
EVENT NUMBER BRO1200107
EBLocal storm report, May 10, 11:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL RANDADO 27.08N 98.87W
05/10/2012 E1.00 INCH JIM HOGG TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED QUARTER SIZED HAIL.
&&
EVENT NUMBER BRO1200108
EBLocal storm report, May 10, 11:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 7 SE ZAPATA 26.82N 99.18W
05/10/2012 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS OFFICE REPORTS 3 FEET OF WATER
ON HIGHWAY 83 IN THE VICINITY OF EL CLARENO RANCH 7
MILES SOUTH OF ZAPATA.
&&
EVENT NUMBER BRO1200109
TOMASELLIThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Corpus Christi, TX (KCRP), 00:00Z
5.0 hours before the tornado, 169 km from the path. May 11, 2012.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -8 J/kg
- Surface CAPE
- 2442 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.5
- 0-3 km lapse rate
- 5.7 K/km
Corpus Christi, TX (KCRP), 12:00Z
7.0 hours after it, 169 km from the path. May 11, 2012.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -248 J/kg
- Surface CAPE
- 572 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.2 K/km
The surface observations
Hebbronville (HBV), 34 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Corpus Christi radar (KCRP), 157 km away, was scanning. The volume nearest the touchdown began at 05:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2012 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 10, 2012
18 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 10 | 9:46 AM CDT | EF0 | La Salle, TX | 10.3 | 75 | 2 | $50,000 | |
| May 10 | 12:40 PM CDT | EF0 | Kleberg, TX | 0.1 | 50 | |||
| May 10 | 1:25 PM CDT | EF0 | Wilson, TX | 0.3 | 10 | |||
| May 10 | 1:46 PM CDT | EF0 | Live Oak, TX | 0.0 | 10 | |||
| May 10 | 2:04 PM CDT | EF0 | Live Oak, TX | 0.8 | 50 | $50,000 | ||
| May 10 | 2:08 PM CDT | EF0 | Live Oak, TX | 0.5 | 50 | |||
| May 10 | 2:20 PM CDT | EF0 | Live Oak, TX | 0.0 | 20 | |||
| May 10 | 3:56 PM CDT | EF0 | Bee, TX | 0.3 | 50 | |||
| May 10 | 3:58 PM CDT | EF0 | Bee, TX | 0.3 | 50 | |||
| May 10 | 4:02 PM CDT | EF0 | Bee, TX | 0.9 | 75 | |||
| May 10 | 4:10 PM CDT | EF0 | Live Oak, TX | 0.1 | 50 | |||
| May 10 | 5:30 PM CDT | EF2 | Colorado, TX | 0.6 | 150 | 8 | $500,000 | |
| May 10 | 7:14 PM CDT | EF0 | Live Oak, TX | 4.9 | 100 | |||
| May 10 | 8:45 PM CDT | EF0 | Live Oak, TX | 0.4 | 50 | |||
| May 10 | 10:20 PM CDT | EF0 | Nueces, TX | 1.7 | 75 | $100,000 | ||
| May 10 | 10:30 PM CDT | EF1 | San Patricio, TX | 7.5 | 150 | $500,000 | ||
| May 10 | 10:52 PM CDT | EF0 | Refugio, TX | 3.7 | 150 | $30,000 | ||
| May 10 | 11:17 PM CDT | EF0 | Aransas, TX | 1.1 | 50 | $2,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.